Point singularities in micromagnetic systems with radial symmetry

Lakshmanan, M. ; Daniel, M. ; Kaliappan, P. (1980) Point singularities in micromagnetic systems with radial symmetry Journal of Physics C: Solid State Physics, 13 (25). pp. 4743-4749. ISSN 0022-3719

Full text not available from this repository.

Official URL: http://iopscience.iop.org/0022-3719/13/25/015

Related URL: http://dx.doi.org/10.1088/0022-3719/13/25/015


The existence of point singularities in micromagnetic materials has been pointed out by Feldkeller (1965) and Doring (1968), essentially due to the multivalued nature of the magnetic vector in angular variables. In the present paper, the existence of point (isolated essential) singularities at the origin in the radial part of the spins is demonstrated by explicitly finding the equilibrium configurations for a Heisenberg ferromagnetic system with circular, spherical, planar and axial symmetries. While the energy density diverges at these points, it is shown that by excluding a small region around these singularities a finite total energy may be obtained. By comparing the above solutions with that of the linear one-dimensional case, it is explained how the singularity develops as the dimensionality increases.

Item Type:Article
Source:Copyright of this article belongs to Institute of Physics Publishing.
ID Code:19630
Deposited On:22 Nov 2010 12:16
Last Modified:08 Jun 2011 07:31

Repository Staff Only: item control page